Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

October 13, 2021Latimer County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Oct 13, 2021, 9:08 PM CDT for Latimer County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2021, 9:08 PM CDT (02:08 UTC)
Expired
Oct 13, 2021, 10:00 PM CDT
In force
52 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
50

County Latimer County, OK

The radar

The Western Arkansas radar (KSRX), 58 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 332 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
332 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

588 
WWUS84 KTSA 140208
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
908 PM CDT Wed Oct 13 2021
 
OKZ049-074>076-140300-
Haskell OK-Latimer OK-Pushmataha OK-Le Flore OK-
908 PM CDT Wed Oct 13 2021

...Strong thunderstorms will impact portions of southeastern Haskell,
northeastern Pushmataha, eastern Latimer and western Le Flore
Counties through 1000 PM CDT...

At 908 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles north of Lequire to 4 miles southwest of
Red Oak to 3 miles northwest of Kiamichi. Movement was northeast at
40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow 
         around unsecured objects.

Locations in or near the path include...
Talihina...                       Keota...
Red Oak...                        Mccurtain...
Bokoshe...                        Fanshawe...
Kinta...                          Albion...
Talimena State Park...            Bengal...
Tuskahoma...                      Mc Curtain...
Kiamichi...                       Whitesboro...
Lequire...                        Panola...
Summerfield...                    Milton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3517 9523 3532 9482 3532 9480 3534 9479
      3535 9475 3467 9482 3460 9529
TIME...MOT...LOC 0208Z 222DEG 34KT 3515 9510 3491 9514 3468 9522 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

69

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 13, 6:40 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Oct 13, 6:40 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
640 PM CDT Wed Oct 13 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers and thunder will affect most of southeast Oklahoma and
western Arkansas sites through the night. MVFR cigs and vsbys will
be common in these areas, with some IFR conditions possible in
heavier thunderstorms. CIGS should lower to MVFR areawide later
tonight as tropical moisture continues to feed in to the area,
while showers and thunderstorms will also begin to spread north
some throughout the night. NE Oklahoma sites could see some shower
activity later tonight, but confidence in how far north precip
spreads is not high at this moment. Additional thunderstorm
development will be possible tomorrow afternoon with some heating
and deep moisture still in place. MVFR conditions should last into
tomorrow afternoon at least for most sites and some may stay MVFR
through the rest of the period.

Bowlan

&&

.PREV DISCUSSION... /Issued 221 PM CDT Wed Oct 13 2021/

DISCUSSION...
Showers and storms continue to push off to the east, mainly
impacting southeast Oklahoma and northwest Arkansas this
afternoon. This area will remain the focus for additional rounds
of rainfall tonight and into tomorrow as deep moisture from the
remnants of Pamela advect into the area under southwesterly flow
aloft. Within a corridor of PWATs of 2 inches or better, a
somewhat narrow axis of heavy rainfall is expected across SE OK
and NW AR tonight into Thursday where amounts of 2-4 inches. The
Flash Flood Watch has been expanded north and east and now
includes all NW AR counties, and is effective from 7 pm this
evening through 7 pm Thursday. A lull in rain coverage is possible
tomorrow evening ahead of the fall cold front that will move
through Friday. Will carry higher PoPs after 06z Friday when after
that time the front will be nearing NE OK. Boundary pushes
through the rest of the forecast area Friday, with rain chances
ending from west to east. Temperatures more typical of fall will
ensue as much cooler and drier air infiltrate the region. Settled
conditions will continue through the weekend and into next week.
Sans a few minor adjustments in early period temps, stayed close
to the NBM temperatures for this forecast cycle.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  77  56  66 /  30  20  60  20
FSM   68  75  64  73 /  90  80  50  50
MLC   64  76  58  69 /  90  60  50  20
BVO   61  74  52  65 /  20  20  60  20
FYV   63  73  57  67 /  90  70  60  50
BYV   64  72  61  67 /  90  80  60  50
MKO   64  75  57  68 /  80  50  50  20
MIO   62  72  54  63 /  50  30  60  50
F10   64  76  55  68 /  60  40  50  20
HHW   67  75  64  73 /  90  80  40  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday evening for OKZ049-053-069-
     072>076.

AR...Flash Flood Watch through Thursday evening for ARZ001-002-010-
     011-019-020-029.

&&

AVIATION.....04
Hazardous weather outlook, Oct 13, 7:40 PM CDT, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
740 PM CDT Wed Oct 13 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
740 PM CDT Wed Oct 13 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma, Northwestern Arkansas, east of Highway 69.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Southeastern Oklahoma and Northwestern Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Southeastern Oklahoma and Northwestern Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms are expected to continue to develop across eastern
Oklahoma and northwestern Arkansas through tonight. Atmospheric
instability has decreased this evening across the area, but enough
will persist overnight, combined with the wind shear that is
present, to support a limited threat of severe weather.

Heavy rainfall will become more of a concern, as tropical
moisture continues to stream into the area. Thunderstorms will be
capable of producing very heavy rainfall rates. Some repeat
activity over the same areas is also possible as the storms move
to the northeast. A Flash Flood Watch remains in effect for much
of southeastern Oklahoma and northwestern Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY through TUESDAY...No Hazards.

EXTENDED DISCUSSION...
There is a limited risk of severe storms Thursday afternoon and night
across northeast Oklahoma, eventually spreading into northwest
Arkansas by early Friday ahead of a strong cold front. Large hail and
damaging winds are the primary threats.

Strong north winds can be expected on Friday behind a strong cold
front, with gusts 30 to 35 mph expected across eastern Oklahoma.

weather.gov/tulsa contains additional information.

69

In the hours before

Special weather statement, Oct 13, 3:39 PM CDT, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
339 PM CDT Wed Oct 13 2021

OKZ049-053-132145-
Choctaw OK-Pushmataha OK-
339 PM CDT Wed Oct 13 2021

...A strong thunderstorm will impact portions of western Pushmataha
and western Choctaw Counties through 445 PM CDT...

At 337 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southwest of Bennington, moving northeast at 45 mph. Another strong
thunderstorm was just west of Antlers, also moving northeast at 45
mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree small limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Antlers...                        Clayton...
Boswell...                        Rattan...
Soper...                          Kent...
Snow...                           Stanley...
Moyers...                         Kosoma...
Kellond...                        Dunbar...
Messer...                         Eubanks...
Darwin...                         Speer...
Dela...                           Unger...
Finley...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so continue to monitor for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3388 9584 3391 9588 3392 9591 3395 9594
      3412 9594 3414 9596 3415 9598 3416 9578
      3450 9578 3451 9567 3459 9567 3460 9534
      3414 9541 3388 9571 3390 9575 3387 9577
TIME...MOT...LOC 2037Z 231DEG 37KT 3393 9608

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

69
Special weather statement, Oct 13, 4:51 PM CDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
451 PM CDT Wed Oct 13 2021

OKZ049-074>076-132230-
Haskell OK-Latimer OK-Pushmataha OK-Le Flore OK-
451 PM CDT Wed Oct 13 2021

...Strong thunderstorms will impact portions of southeastern
Haskell, north central Pushmataha, central Latimer and central Le
Flore Counties through 530 PM CDT...

At 449 PM CDT, Doppler radar indicated strong thunderstorms moving
across northern Pushmataha, eastern Latimer, and Le Flore Counties,
moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree small limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Poteau...                         Clayton...
Pocola...                         Heavener...
Spiro...                          Panama...
Talihina...                       Wister...
Howe...                           Red Oak...
Bokoshe...                        Fanshawe...
Cameron...                        Albion...
Talimena State Park...            Tuskahoma...
Kiamichi...                       Damon...
Bengal...                         Yanush...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3473 9548 3504 9506 3522 9480 3531 9444
      3498 9445 3450 9526
TIME...MOT...LOC 2149Z 231DEG 33KT 3460 9523

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Oct 13, 4:57 PM CDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
457 PM CDT Wed Oct 13 2021

OKZ049-076-132300-
Pushmataha OK-Le Flore OK-
457 PM CDT Wed Oct 13 2021

...A strong thunderstorm will impact portions of eastern Pushmataha
and southwestern Le Flore Counties through 600 PM CDT...

At 456 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
east of Nashoba, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Rattan...                         Nashoba...
Whitesboro...                     Oleta...
Muse...                           Cloudy...
Corinne...                        Honobia...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3417 9542 3449 9530 3484 9469 3451 9471
      3451 9504 3425 9505 3424 9515 3420 9515
TIME...MOT...LOC 2156Z 235DEG 24KT 3449 9516

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Oct 13, 5:24 PM CDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
524 PM CDT Wed Oct 13 2021

ARZ019-029-OKZ072-076-132315-
Sebastian AR-Crawford AR-Sequoyah OK-Le Flore OK-
524 PM CDT Wed Oct 13 2021

...A strong thunderstorm will impact portions of southwestern
Crawford, Sebastian, southeastern Sequoyah and northeastern Le Flore
Counties through 615 PM CDT...

At 523 PM CDT, Doppler radar indicated a strong thunderstorm over
Pocola, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Charleston...                     Greenwood...
Alma...                           Barling...
Pocola...                         Lavaca...
Spiro...                          Arkoma...
Mulberry...                       Mansfield...
Dyer...                           Hackett...
Hartford...                       Huntington...
Bonanza...                        Midland...
Cameron...                        Moffett...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 2 and 21.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3514 9414 3510 9414 3506 9425 3506 9423
      3497 9424 3495 9434 3496 9437 3494 9439
      3495 9441 3493 9443 3493 9444 3491 9445
      3490 9448 3533 9468 3562 9407 3514 9408
TIME...MOT...LOC 2223Z 234DEG 36KT 3521 9449

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Oct 13, 9:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
908 PM CDT Wed Oct 13 2021

OKZ049-074>076-140300-
Haskell OK-Latimer OK-Pushmataha OK-Le Flore OK-
908 PM CDT Wed Oct 13 2021

...Strong thunderstorms will impact portions of southeastern Haskell,
northeastern Pushmataha, eastern Latimer and western Le Flore
Counties through 1000 PM CDT...

At 908 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles north of Lequire to 4 miles southwest of
Red Oak to 3 miles northwest of Kiamichi. Movement was northeast at
40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Talihina...                       Keota...
Red Oak...                        Mccurtain...
Bokoshe...                        Fanshawe...
Kinta...                          Albion...
Talimena State Park...            Bengal...
Tuskahoma...                      Mc Curtain...
Kiamichi...                       Whitesboro...
Lequire...                        Panola...
Summerfield...                    Milton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3517 9523 3532 9482 3532 9480 3534 9479
      3535 9475 3467 9482 3460 9529
TIME...MOT...LOC 0208Z 222DEG 34KT 3515 9510 3491 9514 3468 9522

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 8:05 PM CDTAreal Flood AdvisoryTSAPittsburg3 hr
Oct 13, 8:44 PM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Pushmataha5 hr
Oct 13, 9:39 PM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Muskogee, Pittsburg, Sequoyah4 hr
Oct 14, 1:45 AM CDTAreal Flood AdvisoryTSALeFlore3 hr
Oct 13, 11:35 PM CDTAreal Flood AdvisoryTSACarroll, Madison, Washington3 hr

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.